My hair is falling out so badly I am so depressed about it. Could Suboxone be the cause? I have been on it for 9 months and the last two months my hair is falling out all over the place. I am weening myself off the meds and hope and pray the hair will stop falling out and grow back in. All my blood work is normal. Will my hair grow back in?
Hair loss is not a known side effect of suboxone. Hair loss is termed as alopecia in medical terms. Aside the male pattern baldness, alopecia could occur secondary to a few causes such as cellulites, fungal infections, hormonal imbalance, hypervitaminosis A, some autoimmune diseases such as lupus, medications side effect, infection, folliculitis etc. I would suggest consulting a dermatologist for an evaluation to rule out the above mentioned causes and appropriate treatment.
Hope this helps.
i have the same problem alopecia since last six months.i suffered of typhoide 6 months ago.thats y i think i lost my precious hair.my hair type is silky n straight.i went several times to dermatologist but still not cure.used many medicines like multivitamines etc..still not stopped to falling hair.please help me out !!!!!!
I've been on Suboxone for about 10 months. My hair use to be long, straight, and course. My hair is not only falling out but you can hold a hair up to the light and see the thickness change in each hair. With an educated guess concerning how long it takes my hair to grow, the timing is just about right from when I first started the Suboxone. I couldn't believe how dramatic the hair goes from thick and course to these little puny hairs that continue to fall out. It looks like it happen within a one months time frame of when I first started taking the Suboxone. I to went to a dermatologist. As a result I ended up at a known hair replacement center. So far I've spent around $20,000 TRYING to keep up with my hair falling out. I'm aggressively lowering my dosage of Suboxone and doing everything else I can to stop the process.
Of course I don't know for a fact that Suboxone is the problem. However relating a drugs historically timeline to Suboxone, this drug is a fairly new drug on the market here in the U.S. compared with something like Methadone. Personally I think Suboxone patients are test subjects. Every time I go to the clinic that prescribes the medication to me, I have to fill out a medical form concerning any side affects I maybe having along with a battery of other questions about the medication. The drug needs more testing on long term side effects. I imagine that's what we are helping the pharmaceutical development companies do.
As much as I hate to admit it but the drug has helped me stay off narcotics and I'm very thankful for that. If it is Suboxone that is causing our hair to fall out, we have other choices but how successful will those choices be? How does one weigh out life long priorities when taking these medications? Like every thing else in today's world we need more knowledge about these drugs. I don't think the government or pharmaceutical companies do the kind of in depth studies that should be done for one simple reason. They look at people like us and think the drug does what its suppose to do and any long term side effects don't matter. I think we fall into the same category as AIDS patients back in the 1980's when AIDS patients and the media had to rise hell to get momentum going to help them. They look at us as sub-human, what we get we deserve as punishment. People in general don't see addiction as a disease. I think this is still the case across the pharmaceutical, medical, and government institutions. I don't think they want to do any real in depth studies into addiction. When I say REAL I mean to cure it. There are all kinds of ways today to keep addiction from happening, they just don't practice it. Addiction and rehab is BIG BIG business for the economy but at who's expense? I'm starting to sound a little paranoid so I'll stop here, but it sure leaves me scratching my head... I mean my bald head!
I'm simply drawing on my personal experiences I hope things are different for other people and they don't have the same reactions to this drug as I have had. I hope after I'm clean from this medication my hair will start to grow back, but I'm not holding my breath.
On a positive note. I was on heavy narcotics for years after a car accident. I almost lost my family and friends among many other problems... like death! Suboxone helped bring me back from the brink! I must say: " I'd rather shine my bald head everyday with a smile on my face than to be laying in a cold grave".
"A sure way to lose happiness, is to want it at the expense of everything else". Bette Davis
u really have positive thinking after these big losses..i appreciate you. my life is also very stressfull....so i cant manage other problems how they fall on my head..huuh....i lose happiness in my life for sure thats why i deprived of my beautiful hair.and now i dont think so they grow back in previous condition or same length.now i stopped all medications to see the result..nd the result will be sure the full baldness i think (crying frm inside)
arisa, I was on methadone maintance for 3 years, and due to the fact that my teeth, and I mean each and every on decayed at the root and this did not occur until I had been on methadone for over 2 years, and I assume it depends greatly on the heredity of the person, being prone as many females thru heredity of calcium depletion, and early bone mass loss, which I am, I am 50 yrs old now, but my 24 yr old niece also has had many of her teeth to do the same as mine after being on methadone, I became like a zombie, and also noted that I have very week lower back, was to worried abt the side effects to continue, and switched to suboxone, and I can tell you for a fact that after having been on suboxone for less than one month my hair, thick thick hair has started to come out by the brush full, I am worried, it was and is one of my best traits, and at 50 I dont have as many good ones left, but it has to be one of the side effects, but just as they will not admit that methadone ruins your bones and teeth, they will probably never admit that suboxone ruins your hair good luck if you find an answer, or a vitamine treatment that will help please e mail me thanks so much melanie ***@**** or look for me on fb melanie polston dillon sc
I too am a longtime Suboxone user (approx. 8mg daily) and have had 'Kennedy Hair' for the 30 years of life I've inhibited.
I too have begun seeing VERY odd behavior in my hair, which has progressed to VERY serious.
What started as a single spot where my hair was always gooey and rough / sticky has since gone bald (in that single spot) and over the last 7 weeks has gotten VERY serious. It's so bad that as I type this, I count 9 pieces of hair on my keyboard from the last 10 minutes. A single swoop of my right hand across the right side of my head yields around the same amount of strands as on my keyboard now, again, a SINGLE RUB OF MY HAIR! And shower; don't get me started. My wife shows me HAIR CLUMPS after I take a shower that she digs out of the drain.
I am taking subutexand my hair is falling out to...I also took the depo shot
For birth control and heard of that causing hair to fall out too..I take subutex becuz its cheaping and in my opinion works better. I am 27 have ben addicted to vicodins since I can remember. I am a single mom with a 5 months old and ben sober since oct.31,2011. I pray its not the long term side affects from the subutex if so I'm n BIG trouble. I love my llife now just hate going bald!
It has to be the subutex/ suboxone. I take subutex and I use to have thick beautiful hair, now its thin and getting thinner. Ive been taking the medication for about 2 years now. Im really going to ween myself off as well. This stuff is causing all kinds of problems to include staying constipated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.